Alert archive / Nevada / Flash Flood Watches in 2012

Flash Flood Watch 5, NWS Elko, NV

September 10, 20124 counties in Nevada

NWS Elko, NV issued this flash flood watch at Sep 10, 2012, 2:00 AM PDT for 4 counties in Nevada. It took effect at Sep 10, 2012, 12:00 PM PDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2012, 2:00 AM PDT (09:00 UTC)
In effect from
Sep 10, 2012, 12:00 PM PDT
Expired
Sep 11, 2012, 5:46 PM PDT
In force
30 hr
Issued by
NWS Elko, NV
Flood severity
None

Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2012-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2012-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3626 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WGUS65 KLKN 100900
FFALKN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
200 AM PDT MON SEP 10 2012

...THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED TODAY AND TUESDAY...

.MONSOON MOISTURE WILL COMBINE WITH SEVERAL DISTURBANCES TO
PRODUCE NUMEROUS THUNDERSTORMS ACROSS CENTRAL NEVADA TODAY AND
TUESDAY. THUNDERSTORMS WILL BE MOST NUMEROUS DURING THE AFTERNOON
AND EVENING HOURS...WHEN LOCALLY VERY HEAVY RAINFALL IS EXPECTED.
REPEATED RAINFALL MAY OCCUR OVER SATURATED GROUND TODAY...WHILE
SLOW-MOVING THUNDERSTORMS ARE EXPECTED ON TUESDAY.

NVZ035-040-041-110000-
/O.NEW.KLKN.FF.A.0005.120910T1900Z-120912T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
200 AM PDT MON SEP 10 2012

...FLASH FLOOD WATCH IN EFFECT FROM NOON PDT TODAY THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL NEVADA AND 
  SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL NEVADA...WHITE PINE COUNTY. IN SOUTH CENTRAL NEVADA... 
  NORTHEASTERN NYE COUNTY AND NORTHWESTERN NYE COUNTY. 

* FROM NOON PDT TODAY THROUGH TUESDAY EVENING

* MONSOON MOISTURE COMBINED WITH UNSTABLE CONDITIONS WILL RESULT
  IN SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND
  EVENING. SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE AND
  INTENSITY SOME OVERNIGHT...BUT ADDITIONAL RAINFALL IS EXPECTED.
  NUMEROUS SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATE TUESDAY
  MORNING AND CONTINUE INTO TUESDAY EVENING. SOME STORMS WILL PRODUCE
  LOCALLY VERY HEAVY RAINFALL...WITH RAINFALL RATES OF 1 TO 2
  INCHES PER HOUR FROM THE STRONGEST STORMS.

* LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY 
  QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE 
  TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN 
  SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO 
  RAPID RUNOFF OR DEBRIS FLOWS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TURNER
5 follow-up statements
996 
WGUS65 KLKN 102202
FFALKN

FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
302 PM PDT MON SEP 10 2012

...THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED THROUGH TUESDAY...

.MONSOON MOISTURE WILL PRODUCE NUMEROUS THUNDERSTORMS ACROSS
CENTRAL NEVADA THROUGH TUESDAY. THUNDERSTORMS WILL BE MOST
NUMEROUS DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY
RAINFALL IS EXPECTED WITH SOME OF THESE STORMS. 

NVZ035-040-041-111100-
/O.CON.KLKN.FF.A.0005.000000T0000Z-120912T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
302 PM PDT MON SEP 10 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE 
  PINE COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY 
  AND NORTHWESTERN NYE COUNTY. 

* THROUGH TUESDAY EVENING

* MONSOON MOISTURE COMBINED WITH UNSTABLE CONDITIONS WILL RESULT 
  IN SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND 
  EVENING. SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE 
  AND INTENSITY SOME OVERNIGHT...BUT ADDITIONAL RAINFALL IS 
  EXPECTED. NUMEROUS SHOWERS AND THUNDERSTORMS WILL REDEVELOP 
  LATE TUESDAY MORNING AND CONTINUE INTO TUESDAY EVENING. SOME 
  STORMS WILL PRODUCE LOCALLY VERY HEAVY RAINFALL...WITH 
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR FROM THE STRONGEST 
  STORMS. 

* LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY 
  QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE 
  TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN 
  SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO 
  RAPID RUNOFF OR DEBRIS FLOWS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

91
930 
WGUS65 KLKN 110441
FFALKN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
941 PM PDT MON SEP 10 2012

...THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED THROUGH TUESDAY...

.A STORM SYSTEM APPROACHING FROM CALIFORNIA WILL COMBINE WITH
MONSOON MOISTURE AND INSTABILITY TO PRODUCE NUMEROUS THUNDERSTORMS
ACROSS CENTRAL NEVADA THROUGH TUESDAY. LOCALLY HEAVY RAINFALL AND
LOCALIZED FLOODING IS POSSIBLE.

NVZ037-111200-
/O.EXA.KLKN.FF.A.0005.000000T0000Z-120912T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...AUSTIN...EUREKA...DIAMOND VALLEY
941 PM PDT MON SEP 10 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTH CENTRAL 
  NEVADA...INCLUDING THE FOLLOWING AREA...SOUTHERN LANDER COUNTY 
  AND SOUTHERN EUREKA COUNTY. 

* THROUGH TUESDAY EVENING

* A STORM SYSTEM APPROACHING FROM CALIFORNIA WILL INTERACT WITH
  MONSOON MOISTURE AND INSTABILITY TO PRODUCE SCATTERED TO
  NUMEROUS THUNDERSTORMS THROUGH TUESDAY EVENING. LOCALLY HEAVY
  RAINFALL IS EXPECTED...WITH THE STRONGEST STORMS PRODUCING
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. SATURATED SOILS FROM
  PRIOR THUNDERSTORMS WILL ONLY EXACERBATE THE FLOODING POTENTIAL
  THROUGH TUESDAY EVENING. WIDESPREAD COVERAGE OF SLOW-MOVING
  THUNDERSTORMS WILL ALSO ADD TO THE FLOODING THREAT ON TUESDAY. 

* LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY 
  QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE 
  TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN 
  SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO 
  RAPID RUNOFF OR DEBRIS FLOWS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NVZ035-040-041-111200-
/O.CON.KLKN.FF.A.0005.000000T0000Z-120912T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
941 PM PDT MON SEP 10 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE 
  PINE COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY 
  AND NORTHWESTERN NYE COUNTY. 

* THROUGH TUESDAY EVENING

* A STORM SYSTEM APPROACHING FROM CALIFORNIA WILL INTERACT WITH
  MONSOON MOISTURE AND INSTABILITY TO PRODUCE SCATTERED TO
  NUMEROUS THUNDERSTORMS THROUGH TUESDAY EVENING. LOCALLY HEAVY
  RAINFALL IS EXPECTED...WITH THE STRONGEST STORMS PRODUCING
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. SATURATED SOILS FROM
  PRIOR THUNDERSTORMS WILL ONLY EXACERBATE THE FLOODING POTENTIAL
  THROUGH TUESDAY EVENING. WIDESPREAD COVERAGE OF SLOW-MOVING
  THUNDERSTORMS WILL ALSO ADD TO THE FLOODING THREAT ON TUESDAY.

* LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY 
  QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE 
  TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN 
  SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO 
  RAPID RUNOFF OR DEBRIS FLOWS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TURNER
837 
WGUS65 KLKN 110910
FFALKN

FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
210 AM PDT TUE SEP 11 2012

...THUNDERSTORMS WITH HEAVY RAINFALL THROUGH THIS EVENING...

.A STORM SYSTEM APPROACHING FROM CALIFORNIA WILL COMBINE WITH
MONSOON MOISTURE AND INSTABILITY TO PRODUCE NUMEROUS SHOWERS AND 
THUNDERSTORMS ACROSS CENTRAL NEVADA THROUGH THIS EVENING. LOCALLY
HEAVY RAIN AND LOCALIZED FLOODING ARE LIKELY.

NVZ035-037-040-041-120000-
/O.CON.KLKN.FF.A.0005.000000T0000Z-120912T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA...
DIAMOND VALLEY...TONOPAH...ROUND MOUNTAIN...DUCKWATER...
CURRANT SUMMIT
210 AM PDT TUE SEP 11 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA AND 
  SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL NEVADA...WHITE PINE COUNTY. IN NORTH CENTRAL NEVADA... 
  SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. IN SOUTH 
  CENTRAL NEVADA...NORTHEASTERN NYE COUNTY AND NORTHWESTERN NYE 
  COUNTY. 

* THROUGH THIS EVENING

* A STORM SYSTEM APPROACHING FROM CALIFORNIA WILL INTERACT WITH
  MONSOON MOISTURE AND INSTABILITY TO PRODUCE SCATTERED TO
  NUMEROUS THUNDERSTORMS THROUGH THIS EVENING. LOCALLY HEAVY
  RAINFALL IS EXPECTED...WITH THE STRONGEST STORMS PRODUCING
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. SATURATED SOILS FROM
  PRIOR THUNDERSTORMS WILL ONLY EXACERBATE THE FLOODING POTENTIAL.
  WIDESPREAD COVERAGE OF SLOW-MOVING THUNDERSTORMS WILL ALSO ADD
  TO THE FLOODING THREAT THIS AFTERNOON AND EVENING.

* LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY
  QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO
  FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS
  FROM RECENT FIRES...AND SATURATED SOILS FROM RECENT RAINS...WILL
  BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR DEBRIS FLOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TURNER
637 
WGUS65 KLKN 112111
FFALKN

FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
211 PM PDT TUE SEP 11 2012

.NVZ035-037-040-041-120300-
/O.CON.KLKN.FF.A.0005.000000T0000Z-120912T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA...
DIAMOND VALLEY...TONOPAH...ROUND MOUNTAIN...DUCKWATER...
CURRANT SUMMIT
117 PM PDT TUE SEP 11 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA AND 
  SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL NEVADA...WHITE PINE COUNTY. IN NORTH CENTRAL NEVADA... 
  SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. IN SOUTH 
  CENTRAL NEVADA...NORTHEASTERN NYE COUNTY AND NORTHWESTERN NYE 
  COUNTY. 

* UNTIL 8 PM PDT THIS EVENING

* A STORM SYSTEM MOVING THROUGH SOUTHERN NEVADA IS INTERACTING
  WITH MONSOON MOISTURE AND INSTABILITY TO PRODUCE SCATTERED TO
  NUMEROUS THUNDERSTORMS THROUGH THIS EVENING. LOCALLY HEAVY
  RAINFALL IS EXPECTED...WITH THE STRONGEST STORMS PRODUCING
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. SATURATED SOILS FROM
  PRIOR THUNDERSTORMS WILL ONLY EXACERBATE THE FLOODING POTENTIAL.
 
* LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY 
  QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE 
  TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN 
  SCARS FROM RECENT FIRES...AND SATURATED SOILS FROM RECENT 
  RAINS...WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR 
  DEBRIS FLOWS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RLC
605 
WGUS65 KLKN 120046
FFALKN

FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
546 PM PDT TUE SEP 11 2012

NVZ035-037-040-041-120200-
/O.CAN.KLKN.FF.A.0005.000000T0000Z-120912T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA...
DIAMOND VALLEY...TONOPAH...ROUND MOUNTAIN...DUCKWATER...
CURRANT SUMMIT
546 PM PDT TUE SEP 11 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH
CENTRAL NEVADA AND SOUTH CENTRAL NEVADA HAS BEEN CANCELLED. THE
FLASH FLOOD HAS BEEN CANCELLED AS SHOWERS AND THUNDERSTORMS ARE
WEAKENING AND THE THREAT FOR FLASH FLOODING HAS DIMINISHED. EXPECT
A FEW THUNDERSTORMS TO PERSIST DURING THE EARLY EVENING HOURS...BUT
THE THREAT FOR FLOODING HAS ENDED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood watch went out at Sep 10, 2:00 AM PDT, 0 minutes earlier.

Area forecast discussion, Sep 10, 2:00 AM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 AM PDT MON SEP 10 2012

.SYNOPSIS...MONSOON MOISTURE WILL CONTINUE TO BRING SHOWERS AND
THUNDERSTORMS TO CENTRAL NEVADA THROUGH TUESDAY WHILE DRY WEATHER
WILL PREVAIL ACROSS NORTHERN NEVADA. DRY AIR WILL PUSH THE MONSOON
MOISTURE OUT OF CENTRAL NEVADA WEDNESDAY ENDING THE SHOWERS AND
THUNDERSTORMS.

&&

.SHORT TERM...TODAY THROUGH TUESDAY. MONSOON MOISTURE CONTINUES TO
INTERACT WITH SHORTWAVE ENERGY THIS MORNING...WITH SCATTERED
SHOWERS AND THE OCCASIONAL LIGHTNING STRIKE PERSISTING ACROSS NE
NEVADA. EXPECT SHOWER ACTIVITY TO CONTINUE TO WANE THROUGH THE
MID MORNING HOURS...BUT THUNDERSTORMS WILL QUICKLY REDEVELOP
ACROSS PRIMARILY NYE/WHITE PINE COUNTIES BEGINNING AROUND NOON.

TODAY...NORTHERN NEVADA...SUNNY AND DRY WITH FEW CLOUDS AND BREEZY
WEST WINDS. NOTICEABLY COOLER WITH HIGH TEMPERATURES REDUCED 6-8
DEGREES FROM SUNDAY'S READINGS.

TODAY...CENTRAL NEVADA...MID CLOUDS AND ISOLATED SHOWERS AND
THUNDERSTORMS EARLY THIS MORNING. SCATTERED TO NUMEROUS
THUNDERSTORMS WILL QUICKLY REDEVELOP ACROSS NYE/WHITE PINE/SE ELKO
AND SE EUREKA COUNTIES...BEGINNING AROUND NOON. THUNDERSTORMS IN
THESE ZONES SUNDAY WERE QUITE WET...PRODUCING ROBUST RAIN AMOUNTS
UP TO ONE INCH LOCALLY. EXPECT THIS TREND TO CONTINUE THIS
AFTERNOON AND EVENING. SW FLOW WILL KEEP STORMS MOVING ALONG TODAY
WITH 700 MB WINDS OF 10-15 KTS...BUT CONCERNED ABOUT LOCALLY HEAVY
RAINFALL REPEATEDLY TRAINING OVER THE SAME LOCALES...AND OVER
SATURATED SOILS IN SOME CASES. ELECTED TO BEGIN A FLASH FLOOD
WATCH AT NOON FOR NYE/WHITE PINE COUNTIES. CONFIDENT THAT SOME
CONVECTION WILL AFFECT SE ELKO AND SE EUREKA COUNTIES AS
WELL...BUT COVERAGE IS IN QUESTION SO WILL LEAVE THOSE ZONES OUT
OF THE FLASH FLOOD WATCH FOR NOW. DAY SHIFT WILL BE TASKED WITH
MONITORING AREAS NEAR EUREKA AND EAST OF THE RUBY MTNS FOR HEAVY
RAINFALL THIS AFTERNOON...AND AN EXPANSION OF THE WATCH AREA MAY
BE NECESSARY.

TONIGHT...INSTABILITY PERSISTS OVERNIGHT ACROSS CENTRAL NEVADA. IN
FACT...NAM/GFS AGREE THAT INSTABILITY WILL ACTUALLY INCREASE
OVERNIGHT AS SHORTWAVE APPROACHES FROM CALIFORNIA...AND A SEPERATE
LOW PRESSURE AREA DRIFTS NORTH FROM LAS VEGAS. SHOWERS AND
THUNDERSTORMS LIKELY TO CONTINUE OVERNIGHT ACROSS NYE/WHITE PINE
COUNTIES ON AT LEAST A SCATTERED BASIS...WILL LET THE FLASH FLOOD
WATCH CONTINUE OVERNIGHT AS A RESULT.

TUESDAY...NORTHERN NEVADA...SUNNY AND PLEASANT WITH SEVERAL MORE
DEGREES OF COOLING. HIGH TEMPERATURES NEAR MID-SEPTEMBER NORMALS.

TUESDAY...CENTRAL NEVADA...ONE MORE ACTIVE THUNDERSTORM DAY
EXPECTED ACROSS THE SE ZONES. SHORTWAVE ENERGY WILL INTERACT WITH
REMAINING MOISTURE TO PRODUCE NUMEROUS THUNDERSTORMS ONCE AGAIN
ACROSS NYE/WHITE PINE COUNTIES...BUT ALSO AGAIN SE ELKO/SE EUREKA
COUNTIES. 00Z GFS FORECASTS CAPE AND BULK SHEAR TO OVERLAP ACROSS
PRIMARILY WHITE PINE COUNTY TUESDAY AFTERNOON...SO INCLUDED
ENHANCED WORDING FOR GUSTY WINDS/SMALL HAIL. STEERING FLOW
COLLAPSES TUESDAY...WITH 700 MB WINDS FALLING TO 0-5 KTS AND
CORFIDI VECTORS OF 5 KTS OR LESS. VERY SLOW-MOVING/BACKBUILDING
STORMS ARE LIKELY...MUCH OF WHICH WILL OCCUR OVER WET/SATURATED
SOILS. FLASH FLOOD WATCH CONTINUES THROUGH TUESDAY EVENING.  TURNER

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. THE MODELS ARE IN
REASONABLE AGREEMENT THROUGH FRIDAY HOWEVER THE WEEKEND IS VERY MUCH
IN QUESTION.

TUESDAY NIGHT THROUGH WEDNESDAY. A BROAD LOW PRESSURE SYSTEM WILL BE
SAGGING DOWN OVER THE CENTRAL CONUS. THIS WILL ALLOW SOME ADDITIONAL
UNSTABLE AIR TO INFILTRATE CENTRAL NEVADA TRIGGERING SOME SHOWERS
AND THUNDERSTORMS...PRIMARILY SOUTH OF HIGHWAY 50. GENERAL
TEMPERATURE RANGE...HIGHS IN THE MID 70S TO LOWER 80S...LOWS IN THE
40S.

WEDNESDAY NIGHT THROUGH FRIDAY. NO PRECIPITATION IS EXPECTED. HIGH
PRESSURE WILL REBUILD OVER THE GREAT BASIN. CENTRAL HIGH PRESSURE
APPEARS TO GET ORGANIZED OVER SOUTHERN NEVADA BUT MODEL RESOLUTION IS
GETTING A LITTLE SKETCHY TOWARDS THE END OF THE WEEK. THE RIDGE AXIS
WILL ALIGN DIRECTLY THROUGH NV AND GIVE TEMPERATURES AN UNSEASONABLE
BOOST. GENERAL TEMPERATURE RANGE...HIGHS IN THE 80S TO AROUND
90...LOWS IN THE 40S.

FRIDAY NIGHT THROUGH SUNDAY. VERY STRONG DIFFERENCES ARE OCCURRING
IN MODEL SOLUTIONS. IN PARTICULAR...A GFS MODEL DEPICTION OF A
HOLDING RIDGE PATTERN IS OPPOSED TO A RELATIVELY STRONG TROUGH OF
LOW PRESSURE DROPPING DOWN FROM CANADA...AS PER THE ECMWF MODEL.
WILL ESSENTIALLY HAVE DRY CONDITIONS ALTHOUGH LEANED FORECAST A
LITTLE TOWARDS THE TROUGH SCENARIO WHICH WOULD BRING SOME
INSTABILITY ACROSS NORTHERN NEVADA. GENERAL TEMPERATURE
RANGE...HIGHS IN THE 80S TO AROUND 90...LOWS IN THE MID 40S TO MID
50S.

&&

.AVIATION...THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY MORNING
ACROSS CENTRAL NEVADA. VISIBILITY MAY BE REDUCED AT KELY AND KTPH
DURING EPISODES OF HEAVY RAIN AND SMALL HAIL. VFR CONDITIONS ARE
EXPECTED AT KWMC AND KEKO THROUGH TUESDAY MORNING.

&&

.FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE
EASTERN AND SOUTHERN FWZ THROUGH TUESDAY...WITH THE GREATEST
COVERAGE EXPECTED ACROSS FWZ 455 AND 457. ADDITIONAL STORMS MAY
AFFECT FAR SOUTHERN FWZ 469...SOUTHERN FWZ 470...AND SE FWZ 454.
CONVECTION EXPECTED TO BE WET AND PRODUCE LOCALLY HEAVY RAINFALL.

DRY WEATHER ACROSS NORTHERN NEVADA TODAY AND TUESDAY...WTIH DRY WEATHER
EXPANDING TO THE ENTIRE FIRE DISTRICT WEDNESDAY AND THURSDAY.  TURNER

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON PDT TODAY THROUGH TUESDAY EVENING
FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...WHITE
PINE COUNTY.

&&

99/92/92/99
Hazardous weather outlook, Sep 9, 3:25 PM PDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
325 PM PDT SUN SEP 9 2012

NVZ031-033-034-038-039-102300-
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY-
SOUTH CENTRAL ELKO COUNTY-
325 PM PDT SUN SEP 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS...SOME WITH BRIEF HEAVY RAIN...SMALL HAIL
AND WIND GUSTS TO 50 MPH ALONG WITH FREQUENT LIGHTNING WILL
CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ035-037-040-041-102300-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
325 PM PDT SUN SEP 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS...SOME WITH BRIEF HEAVY RAIN...SMALL HAIL
AND WIND GUSTS TO 50 MPH ALONG WITH FREQUENT LIGHTNING WILL
CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS...SOME WITH BRIEF HEAVY RAIN...SMALL HAIL
AND WIND GUSTS TO 50 MPH ALONG WITH FREQUENT LIGHTNING WILL
CONTINUE MONDAY AND TUESDAY...PRIMARILY DURING THE AFTERNOON AND
EVENING HOURS. DRY WEATHER WILL PREVAIL WEDNESDAY THROUGH THE END
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 6:22 PM PDTSpecial Weather StatementLKNEureka38 min
Sep 10, 1:08 PM PDTSpecial Weather StatementLKN22 min
Sep 10, 1:34 PM PDTSpecial Weather StatementLKN26 min
Sep 10, 2:00 PM PDTSpecial Weather StatementLKN30 min
Sep 10, 2:12 PM PDTSpecial Weather StatementLKN33 min
Sep 10, 2:32 PM PDTSpecial Weather StatementLKN28 min
Sep 10, 3:10 PM PDTSpecial Weather StatementLKNWhite Pine20 min
Sep 10, 3:16 PM PDTSpecial Weather StatementLKN29 min
Sep 10, 3:32 PM PDTSpecial Weather StatementLKNWhite Pine28 min
Sep 10, 3:45 PM PDTAreal Flood AdvisoryLKNNye82 min
Sep 10, 4:09 PM PDTSpecial Weather StatementLKNWhite Pine51 min
Sep 10, 4:54 PM PDTSpecial Weather StatementLKNWhite Pine51 min

Nearby

Flash Flood Watches in Nevada, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.